Thunderstorm Wind, Somerset
- When
- July 7, 6:52 PM EST
- Where
- Somerset County, Listie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.033, -79.017
Trees were reported down in Listie.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 5:00 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 600 PM EDT MON JUL 07 2003 EARLY UPDATE TO REMOVE A FEW COUNTIES FROM THE FLOOD WATCH/SEVERE THUNDERSTORM WATCH AS CONVECTION HEADED FURTHER SOUTHWARD. OTHERWISE...NO MAJOR CHANGES IN EVENING FORECAST. ------------------------------------------------------------------- FIRST ROUND OF CONVECTION NEARING EASTERN BORDER OF CWA AND...BASED ON PRESENT MOVEMENT...SHOULD EXIT BY 4 PM THIS AFTERNOON. ANOTHER ROUND OF CONVECTION IN OHIO WILL REACH WESTERN AREAS THIS EVENING. WATCH BOX ISSUED FOR OHIO AND WESTERN PA FOR THIS EVENING INCLUDES MY WESTERN COUNTIES. WILL ISSUE FLOOD WATCH FOR SAME COUNTIES AS SOME AREAS HAD HEAVY RAINFALL SUNDAY AND EARLIER TODAY. NOT MUCH CHANGE EXPECTED THROUGH FRIDAY AS A FRONT LIES NW TO SE ACROSS THE AREA A WEAK SHORTWAVES MOVE ALONG THE FRONT. WITH COPIOUS MOISTURE TO THE SOUTH OF THE FRONT PLENTY OF CONVECTION LIKELY THROUGH THE WEEK WITH TIMING DIFFICULT AS DEVELOPMENT WILL BE TIED TO UPPER JET MAXES AND WEAK VORTICITY CENTERS...AND MCS DEVELOPMENT POSSIBLE. COOLER...SOMEWHAT DRIER AIR TO ARRIVE FOR THE WEEKEND WITH GRADUAL WARMING AND INCREASE IN HUMIDITY DURING THE WEEKEND. NEXT FRONT PROGGED THROUGH AREA ON MONDAY. ISC GRIDS OUT. WRKMIS SHORTLY. .CTP... PA...FLOOD WATCH FOR THIS EVENING FOR ZONES PAZ024...PAZ033. SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT MONDAY FOR ZONES PAC021... PAC111. RXR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. THE STORMS COULD BE LOCALLY SEVERE...WITH STRONG WIND GUSTS THE MAIN SEVERE WEATHER THREAT. SLOW MOVING THUNDERSTORMS MAY ALSO PRODUCE TORRENTIAL RAINFALL LEADING TO LOCAL DRAINAGE PROBLEMS. .DAYS TWO THROUGH SEVEN... ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ON TUESDAY...AND SOME OF THESE STORMS COULD ONCE AGAIN BE STRONG TO LOCALLY SEVERE. A COLD FRONT WILL DROP ACROSS THE AREA WEDNESDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR MORE LOCALLY STRONG THUNDERSTORMS. COOLER AND LESS HUMID AIR WILL BRIEFLY ARRIVE IN ITS WAKE ON THURSDAY...BEFORE THE FRONT MOVES BACK NORTH AS A WARM FRONT SIGNALLING ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DEVOIR
PAZ010-011-017-024-033-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT MON JUL 7 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... CAMBRIA...CAMERON...CLEARFIELD...ELK AND SOMERSET. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. IF STORMS APPROACH...FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP RXR/BCL/SND
PAZ059-066-072015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT MON JUL 7 2003 ...STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS LANCASTER AND LEBANON COUNTIES THROUGH 415 PM... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF MYERSTOWN TO MIDDLETOWN...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR ELIZABETHTOWN AROUND 325 PM...RHEEMS... BRICKERVILLE AROUND 330 PM...MANHEIM...DENVER AROUND 335 PM...ADAMSTOWN...REAMSTOWN...MOUNT JOY...AND LITITZ AROUND 340 PM AND ROTHSVILLE AROUND 345 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
349 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM HOMETOWN PA WIND DAMAGE
07/07/03 SCHUYLKILL TREES AND POWER LINES
BLOWN DOWN DOWN
LAMBERTPAZ010-011-017-024-033-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 532 PM EDT MON JUL 7 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... CAMERON...CLEARFIELD AND ELK. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN SOUTHWESTERN PENNSYLVANIA... CAMBRIA AND SOMERSET. A LINE OF STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS CAMBRIA AND SOMERSET COUNTIES IN PENNSYLVANIA BETWEEN 645 PM AND 745 PM. STRONG...POSSIBLY DAMAGING WIND GUSTS OF OVER 60 MPH FROM THE WEST ARE EXPECTED WITH THIS LINE OF STORMS...ALONG WITH FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS OF AROUND AN INCH ARE ALSO LIKELY. FURTHER NORTH ACROSS CLEARFIELD...ELK AND CAMERON COUNTIES...SEVERE WEATHER IS NO LONGER EXPECTED. A 1 TO 2 HOUR PERIOD OF LIGHT TO MODERATE RAIN...WITH JUST A FEW RUMBLES OF THUNDER WILL OCCUR. BCL/RXR/KL/CS
The Pittsburgh radar (KPBZ), 116 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Listie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367714.